Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 42, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at May 19, 2009, 7:11 AM EDT. It took effect at May 19, 2009, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2009, 7:11 AM EDT (11:11 UTC)
- In effect from
- May 19, 2009, 12:00 PM EDT
- Expired
- May 19, 2009, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 191111 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 611 AM CDT TUE MAY 19 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY... .DISCUSSION...DRY AIR IN PLACE OVER THE REGION WILL RESULT IN RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS FOR A LONG DURATION OVER THE NORTHWEST FLORIDA PANHANDLE TODAY. A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHEAST GULF WILL SEND MOISTURE BACK INTO THE REGION AND KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS FOR WEDNESDAY THROUGH FRIDAY. FLZ001>006-200000- /O.UPG.KMOB.FW.A.0032.090519T1700Z-090520T0000Z/ /O.NEW.KMOB.FW.W.0042.090519T1600Z-090520T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 611 AM CDT TUE MAY 19 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIRMASS WILL REMAIN OVER THE AREA TUESDAY. RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 25 AND 30 PERCENT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at May 19, 5:00 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 19, 5:00 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CDT TUE MAY 19 2009
.SHORT TERM...TODAY AND TONIGHT...AM TAKING A HINT FROM YESTERDAY'S
FORECAST AND HAVE BUMPED TODAY'S HIGH'S DOWN A BIT FROM GUIDANCE.
AIRMASS IS A BIT MOISTER THAN YESTERDAY'S GUIDANCE...MAINLY DUE TO
SOME WRAP AROUND STRATUS WORKING ITS WAY EAST OVER THE FA EARLY IN
THE DAY. AFTER LOOKING AT THE GOES PRECIP H20 LOOP FOR THE LAST
24HRS...THIS MOISTURE HAS MOVED OVER THE GULF...SO AM EXPECTING A
DRIER DAY TODAY.
THIS AFTERNOON'S WET MICROBURST RISK IS LOW. /16
WEDNESDAY THROUGH THURSDAY NIGHT...ALL MODELS START WITH A SURFACE
LOW OVER THE EAST CENTRAL GULF WEDNESDAY MORNING AND ARE IN GENERAL
AGREEMENT ON MOVING THIS FEATURE WESTWARD INTO THE CENTRAL OR NORTH
CENTRAL GULF. THERE HAS BEEN MARKEDLY DIFFERENT SOLUTIONS WITH THIS
FEATURE OVER THE LAST SEVERAL DAYS BUT AT LEAST THE IMPACTS ON THE
FORECAST AREA CONTINUE TO BE SIMILAR WITH CHANCE POPS SUPPORTED FOR
MUCH OF THE AREA WEDNESDAY THROUGH THURSDAY NIGHT. BREEZY
CONDITIONS FOLLOW FOR WEDNESDAY THROUGH THURSDAY...BUT HAVE GONE
SLIGHTLY ABOVE GUIDANCE FOR WINDS CLOSER TO THE COAST BOTH DAYS WITH
WINDY CONDITIONS...20 TO 30 MPH...FOR THE COASTAL PORTION OF THE
COASTAL COUNTIES ON WEDNESDAY WHERE THE GRADIENT APPEARS TO BE THE
BEST BETWEEN THE GULF SYSTEM AND THE RETREATING SURFACE RIDGE OVER
THE EASTERN STATES. A WIND ADVISORY MAY BE REQUIRED FOR THE COASTAL
AREAS ON SUBSEQUENT SHIFTS BUT WAS NOT ISSUED AT THIS TIME GIVEN
THAT IT'S NOT WITHIN THE 24 HOUR TIME FRAME FOR THE PRODUCT. WILL
GO WITH A BLEND OF MAV AND MET TEMPERATURES FOR WEDNESDAY AND
THURSDAY. ALL INTERESTS SHOULD CONTINUE TO MONITOR THIS WEATHER
SITUATION FOR FURTHER UPDATES. /29
&&
.LONG TERM...FRIDAY THROUGH MONDAY...DIFFERENCES PERSIST AMONG THE
GFS...ECMWF AND GEM ON THE HANDLING OF THE GULF SYSTEM WHICH
COMPOUNDS THE FORECAST UNCERTAINTIES WITH THIS FEATURE GIVEN THE
VARIABILITY OF THE LAST SEVERAL DAYS. A GENERAL CONSENSUS DOES
EXIST HOWEVER ON MOVING THE FEATURE TOWARDS THE NORTH CENTRAL GULF
COAST BY SATURDAY THEN INLAND INTO THE SOUTHEAST STATES THROUGH
MEMORIAL DAY. THIS EVOLUTION SUPPORTS CONTINUING GOOD CHANCE POPS
THROUGH THE PERIOD BUT CANNOT PIN DOWN PERIODS WHERE BETTER POPS
WILL BE SUPPORTED AT THIS TIME. TEMPERATURES WILL BE MODERATED WITH
THE INCREASED CLOUD COVER. /29
&&
.AVIATION...12Z ISSUANCE...VFR CONDITIONS WITH STRONG NORTHEASTERLY
LOW LEVEL FLOW EXPECTED THROUGH THE PERIOD. /16
&&
.MARINE...BIGGEST BEAR FOR THE MARINE FORECAST CONTINUES TO BE
SYSTEM CURRENTLY NEAR THE SOUTHERN TIP OF THE FL PENINSULA. INTO
THURS MORN...THE GLOBAL MODELS MEANDER THIS SYSTEM AND IT'S
ASSOCIATED SURFACE LOW WESTWARD...TO OVER THE CENTRAL GULF. FROM
THERE...SOME GUIDANCE IS ADVERTISING THE SYSTEM MEANDERING AROUND
OVER THE CENTRAL GULF INTO SUNDAY BEFORE TAKING IT NORTH TOWARDS THE
NORTH-CENTRAL GULF COAST REACHING THE COAST BY EARLY MONDAY(GFS).
OTHER GUIDANCE TAKES IT DIRECTLY NORTH FROM THURS...REACHING THE
NORTHERN GULF COAST LATE SUNDAY(ECMWF). HAVE WENT WITH A BLENDED
APPROACH FOR THE FORECAST.
THIS MEANS FOR OUT LITTLE PART OF THE CONUS A TRANSITION OF THE FLOW
FROM NORTHEAST TO MORE EAST INTO THURSDAY...LASTING THROUGH THE
FORECAST. THE GRADIENT IS STILL EXPECTED TO BE TIGHT ENOUGH TO PUSH
WINDS TO NEAR GALE LEVELS. AM KEEPING A SMALL CRAFT ADVISORY AT THIS
TIME...THOUGH WILL BE MENTIONING OCCASIONAL GUSTS ABOVE GALE LEVELS.
WINDS ARE EXPECTED TO BE ABOVE SMALL CRAFT LEVELS INTO
FRIDAY...LONGER OFFSHORE. /16
&&
.FIRE WEATHER...HAVE GONE WITH A RED FLAG WARNING TODAY FOR THE
NORTHWEST FLORIDA PANHANDLE AS THE UNSEASONABLY DRY AIR REMAINS IN
PLACE. SURFACE MOISTURE INCREASES TONIGHT INTO WEDNESDAY WHICH WILL
KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS FOR WEDNESDAY INTO
THURSDAY. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 78 56 81 67 / 00 10 30 20
PENSACOLA 80 61 82 66 / 00 20 30 30
DESTIN 78 63 78 68 / 00 40 40 40
EVERGREEN 76 54 80 62 / 00 10 20 20
WAYNESBORO 78 50 82 61 / 00 05 20 20
CAMDEN 76 52 80 62 / 00 10 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 2 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, May 19, 6:30 AM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT TUE MAY 19 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-201200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT TUE MAY 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE ...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. STRONG OFFSHORE WINDS OVER THE MARINE AREA WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. NO OTHER FORMS OF HAZARDOUS WEATHER ARE EXPECTED. A DRY AIRMASS HAS MOVED OVER THE AREA...CREATING AN INCREASED RISK FOR WILDFIRES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE FOR THUNDERSTORMS IS IN STORE FOR THE AREA FOR WEDNESDAY AFTERNOON THROUGH SUNDAY DUE TO A LOW PRESSURE SYSTEM WHICH IS EXPECTED TO MOVE ACROSS THE NORTHEAST GULF AND INTO THE GULF COASTAL STATES. A FEW STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE MODERATELY LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. STRONG OFFSHORE WINDS OVER THE MARINE AREA WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.